MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens to report atellica im tsh3-ultra (tsh3-ul) low out of range quality control results and a discordant, falsely low atellica im tsh3-ultra (tsh3-ul) patient result when using reagent readypack (b)(4) from reagent lot 364.The customer has removed reagent readypack (b)(4) from use and is processing patient samples routinely with reagent readypack (b)(4).Siemens is investigating.
 
Event or Problem Description
A falsely low atellica im tsh3-ultra (tsh3-ul) result was obtained on a patient sample.The customer observed out of range low quality control issues and performed repeat tsh3-ul testing on another atellica im system using a different reagent readypack, resulting higher.Quality control results were within acceptable ranges with the different reagent readypack.Both reagent readypacks were from the same reagent lot 364.The higher tsh3-ul patient result was reported as the corrected result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant tsh3-ultra (tsh3-ul) result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00090 initial report on 11-feb-2021 for a falsely low atellica im tsh3-ultra (tsh3-ul) result obtained on a patient sample.17-feb-2021.Additional information: siemens has reviewed the atellica im system files and there were no observed vacuum or thermal errors.The review of the system files did not show the system as being a potential cause of the discordant low result.Siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00090 initial report on 11-feb-2021 for a falsely low atellica im tsh3-ultra (tsh3-ul) result obtained on a patient sample.Mdr 1219913-2021-00090 supplemental report 1 on 11-mar-2021 for additional information.18-mar-2021 additional information: siemens has completed the investigation.Quality control (qc) results when tested from the reagent readypack in question were observed to be low and out of package insert ranges.Both the controls and patient samples had the same trend of low recovery.The reagent readypack was not available for further investigation by siemens.The cause of the observed low qc and patient result is unknown.However, potential light exposure to the middle well fluorescein isothiocyanate (fitc) reagent may be a contributing factor.Light exposure degrades the fitc reagent which in turn can cause low control and patient recoveries.The instructions for use (ifu) under the storing and stability section states the following: "protect reagent packs from all heat and light sources.Reagent packs loaded on the system are protected from light.Store unused reagent packs at 2-8c away from heat and light sources." a product problem was not identified.The customer does not require further support for this issue.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.

Brand Name
ATELLICA IM TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11317941
Report Number1219913-2021-00090
Device Sequence Number3335242
Product Code JLW
UDI-Device Identifier00630414600178
UDI-Public00630414600178
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberN/A
Device Catalogue Number10995704
Device Lot Number364
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/17/2021
03/18/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/11/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1